Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 55, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 20, 2018, 7:13 PM CDT for Moniteau County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2018, 7:13 PM CDT (00:13 UTC)
- Expired
- May 20, 2018, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Moniteau County, MO
The radar
The Pleasant Hill radar (KEAX), 147 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 7:25 PM CDT | TSTM WND DMG | Tipton, MO | NUMEROUS TREE LIMBS AND A COUPLE OF TREES BLOWN DOWN AROUND TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1752 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
273
WUUS53 KLSX 210013
SVRLSX
MOC135-210100-
/O.NEW.KLSX.SV.W.0055.180521T0013Z-180521T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
713 PM CDT SUN MAY 20 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Moniteau County in central Missouri...
* Until 800 PM CDT.
* At 711 PM CDT, severe thunderstorms were located along a line
extending from near Otterville to near Versailles, moving northeast
at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
California, Tipton, Jamestown, Clarksburg, High Point, McGirk,
Lupus, Kliever, Sandy Hook, Latham and Enon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3868 9284 3868 9262 3890 9251 3891 9249
3888 9248 3886 9246 3877 9240 3876 9241
3874 9239 3845 9249 3845 9265 3860 9284
TIME...MOT...LOC 0011Z 234DEG 35KT 3867 9292 3849 9290
HAIL...<.75IN
WIND...60MPH
$$
TES2 follow-up statements
844
WWUS53 KLSX 210043
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
743 PM CDT SUN MAY 20 2018
MOC135-210100-
/O.CON.KLSX.SV.W.0055.000000T0000Z-180521T0100Z/
Moniteau MO-
743 PM CDT SUN MAY 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR MONITEAU COUNTY...
At 742 PM CDT, severe thunderstorms were located along a line
extending from 9 miles northwest of Jamestown to near California,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Public reports of trees and tree limbs downed in Tipton
Missouri around 725 pm.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
California, Tipton, Jamestown, Clarksburg, High Point, McGirk, Lupus,
Kliever, Sandy Hook, Latham and Enon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.
&&
LAT...LON 3868 9284 3868 9262 3890 9251 3891 9249
3888 9248 3886 9246 3877 9240 3876 9241
3874 9239 3845 9249 3845 9265 3860 9284
TIME...MOT...LOC 0042Z 234DEG 35KT 3884 9262 3866 9260
HAIL...<.75IN
WIND...60MPH
$$
TES006
WWUS53 KLSX 210101
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
801 PM CDT SUN MAY 20 2018
MOC135-210110-
/O.EXP.KLSX.SV.W.0055.000000T0000Z-180521T0100Z/
Moniteau MO-
801 PM CDT SUN MAY 20 2018
...THE SEVERE THUNDERSTORM WARNING FOR MONITEAU COUNTY HAS EXPIRED...
The storms which prompted the warning have moved out of most of the
area. Therefore, the warning has been allowed to expire. However
gusty winds and heavy rain are still possible with these
thunderstorms.
Remember, a Severe Thunderstorm Warning still remains in effect for
the northern portion of Moniteau County until 845 pm CDT.
LAT...LON 3868 9284 3868 9262 3890 9251 3891 9249
3888 9248 3886 9246 3877 9240 3876 9241
3874 9239 3845 9249 3845 9265 3860 9284
TIME...MOT...LOC 0100Z 234DEG 35KT 3894 9244 3876 9242
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:59 PM CDT, 14 minutes earlier.
Area forecast discussion, May 20, 6:59 PM CDT, 14 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 659 PM CDT Sun May 20 2018 .SHORT TERM... (Through Late Monday Afternoon) Issued at 228 PM CDT Sun May 20 2018 Still a lot of uncertainty on how to handle precip chances over the next 24 hours. Main system to our southwest to begin lifting north northeast through forecast area tonight. Will see additional rounds of showers and storms develop and move through depending on how fast the atmosphere recovers from this mornings storms. So exact timing and placement of activity still hard to pin down, so just kept high chance pops for the area. As for chances of severe storms, again depends on recovery of atmosphere. As of 19z, CAPE values are back above 1000 J/kg over southern half of Missouri, but lower and capped further north. By midday Monday, main cold front to exit forecast area with some lingering activity diminishing by 00z Tuesday. Lows tonight will be mild, in the low to mid 60s with highs on Monday in the upper 70s to mid 80s. Byrd .LONG TERM... (Monday Night through Next Sunday) Issued at 228 PM CDT Sun May 20 2018 By Monday night, system finally exits and will have dry conditions through at least mid week as surface ridge builds in. Some differences in timing, strength and placement with next several systems among the extended models. So kept slight/low chance pops from time to time through rest of extended period. As for temperatures, to remain 5 to 10 degrees above normal through the extended period. Byrd && .AVIATION... (For the 00z TAFs through 00z Monday Evening) Issued at 556 PM CDT Sun May 20 2018 Main concerns tonight into Monday will center around thunderstorms approaching from the southwest. Outside the cluster of storms, concerns are limited with just mid/high clouds streaming in well ahead of the activity. Winds are generally light and/or variably. Thunderstorms chances will increase after 00z, affecting KCOU first, then spreading north and east overnight. Cigs will likely drop to mvfr along the front with any vsby issues being confined to those directly impacted by thunderstorms. Storm intensity will likely wave through the late night hours, but cannot rule out a few embedded storms. The front finally pushes through from west to east Monday afternoon. We may see a few afternoon storms pop along and east of the Mississippi River until the front clear. Otherwise expect improving conditions through the afternoon hour from west to east. SPECIFICS FOR KSTL: We continue to watch thunderstorm development over southwest and central Missouri. Ahead of the activity VFR conditions will continue with scattered/broken mid to high clouds and variable winds. Storms approach KSTL around midnight. Ceilings will remain VFR a majority of the time. MVFR cigs could impact the site should thunderstorms survive this far east. Will account for lower cigs in amendments should they be necessary later this evening. Overall improvement is in the forecast Monday, as the front drive east of the area. Some signals show a few showers lingering through morning with the possibility of scattered afternoon storms. These should primarily stay east of KSTL with clouds breaking with a clearing trend through the afternoon. Maples && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 20, 3:30 PM CDT, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 330 PM CDT Sun May 20 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-211200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 330 PM CDT Sun May 20 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Isolated severe thunderstorms will be possible across the area through this evening. Large hail and damaging winds will be the primary threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms Monday, then there are chances of thunderstorms Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening. Byrd
In the hours before
Local storm report, May 20, 1:46 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
146 PM CDT SUN MAY 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM TSTM WND GST SPIRIT OF ST LOUIS AIRP 38.66N 90.65W
05/20/2018 M35 MPH ST. LOUIS MO ASOS
1011 AM HAIL 3 SSW STANTON 38.23N 91.12W
05/20/2018 E0.25 INCH FRANKLIN MO TRAINED SPOTTER
1008 AM HAIL SULLIVAN 38.22N 91.17W
05/20/2018 M0.75 INCH FRANKLIN MO TRAINED SPOTTER
0935 AM FUNNEL CLOUD 2 N OWENSVILLE 38.38N 91.50W
05/20/2018 GASCONADE MO EMERGENCY MNGR
0927 AM HAIL 7 S MORRISON 38.58N 91.61W
05/20/2018 M1.00 INCH GASCONADE MO TRAINED SPOTTER
HAIL BETWEEN PEA AND QUARTER SIZE FELL IN
PERSHING.
0620 AM HAIL GRANITE CITY 38.72N 90.13W
05/20/2018 M1.00 INCH MADISON IL PUBLIC
0613 AM HAIL WOOD RIVER 38.86N 90.08W
05/20/2018 M1.00 INCH MADISON IL TRAINED SPOTTER
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:57 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Moniteau | 48 min |
| May 20, 8:24 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Gasconade, Osage | 51 min |
| May 20, 8:35 PM CDT | Special Weather Statement | LSX | Audrain | 40 min |
| May 20, 8:56 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 49 min |
| May 20, 9:36 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Washington | 39 min |
| May 20, 9:42 PM CDT | Special Weather Statement | LSX | Gasconade | 48 min |
| May 20, 10:10 PM CDT | Special Weather Statement | LSX | Franklin, Saint Charles, Washington | 65 min |
| May 20, 10:55 PM CDT | Special Weather Statement | LSX | Iron, Jefferson, Saint Francois | 50 min |
| May 21, 12:02 AM CDT | Special Weather Statement | LSX | Lincoln | 28 min |
| May 21, 8:55 AM CDT | River Flood Warning | LSX | Crawford, Washington | 44 hr |
| May 21, 3:23 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 20 min |
| May 21, 3:29 PM CDT | Flash Flood Warning | LSX | Sainte Genevieve, Saint Francois | 6 hr |
| May 21, 4:00 PM CDT | Flash Flood Warning | LSX | Washington | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.